Genome-Wide Association and Replication Study of Hepatotoxicity Induced by Antiretrovirals Alone or with Concomitant Anti-Tuberculosis Drugs.

Petros Z, Lee MT, Takahashi A, Zhang Y, Yimer G, Habtewold A, Schuppe-Koistinen I, Mushiroda T, Makonnen E, Kubo M, Aklillu E

OMICS 21 (4) 207-216 [2017-04-00; online 2017-04-08]

Drug-induced hepatotoxicity (DIH) is a common adverse event that is associated with both antiretroviral (ARV) and anti-tuberculosis drugs (ATD). Moreover, the genetic variations predisposing ARV- and ARV-ATD-induced liver toxicity in African populations are not well investigated, despite the two diseases being the major global health problems in sub-Saharan Africa. We performed a genome-wide association study (GWAS) and replication study to identify the genetic variants linked to the risk of developing DIH due to ARV drugs alone, and ARV-ATD co-treatment in Ethiopian HIV-positive patients. Treatment-naïve newly diagnosed HIV patients (n = 719) with or without tuberculosis (TB) co-infection were enrolled prospectively and received efavirenz-based ARV therapy with or without rifampicin-based short course ATD, respectively. Whole-genome genotyping was performed by using the Illumina Omni Express Exome Bead Chip genotyping array with 951,117 single nucleotide polymorphisms (SNPs) on a total of 41 cases of DIH, and 452 people without DIH (treatment tolerants). The replication study was carried out for 100 SNPs with the lowest p-values (top SNPs) by using an independent cohort consisting of 18 DIH cases and 208 treatment tolerants. We identified a missense SNP rs199650082 (2756G→A, R919Q, p = 1.4 × 10

Affiliated researcher

PubMed 28388302

DOI 10.1089/omi.2017.0019

Crossref 10.1089/omi.2017.0019

pmc: PMC5395044


Publications 7.1.2